What are the side effects of contraceptive pills

Hi Doctor,

I had unprotected sex on 20th feb with my wife. She took an unwanted 72 within 24 hours after that. Later next day on 21st Feb we used condom but that got broke so she took another unwanted 72. Her period got stopped on 17th Feb. So is there any chance of getting pregnant. Now next day she had one blood clotting in her leg. So is this some side effects of contraceptive pills or symptoms of pregnancy?

Thank

What are the side effects of contraceptive pills
Answered
Obstetrics & Gynae

Answer ( 1 )

  1. Hello,
    Thanks for the query,
    There was no apparent requirement of taking the second unwanted 72 tab after condom misadventure as the first pill would have covered for the misadventure episode. However as she has taken 2 ECPs in 2 days , with high progesterone content, she may experience nausea, dizziness and mild abdominal ache and bloating as well. The menses ideally after the intake should start again in next 7-10 days which shall indicate that she is pregnancy safe.
    The most common side effect of ECP is that it can make her next 2-3 cycles irregular , usually delayed. So one needs to keep that in mind as her cycle dates would stand changed hence once the withdrawal bleed starts.
    Regards